Chemo side effect - chest pain?

  • 1 reply
  • 41 subscribers
  • 206 views

Hello all,

I think I remember reading here recently that a possible side effect of chemo was an onset of pain in the chest area. I can’t find the thread but wondered if anyone has similar experience of this and could offer my dad some reassurance? He started chemo this week on Tuesday 4th June, and has experienced chest pain in the last 12 hours, though it is starting to subside as I write this. Other than that, he feels tired and a bit nauseous, as expected.

He is 64 with adenocarcinoma at the junction with the stomach and is graded T4N1M0. Tumour approx 5cm. Other than difficulty eating certain foods like bread and some meats, he’s been symptomless to date. It’s a surreal experience because he appears to be as he ever was! 

If you’ve experienced similar chest pain while on chemo I would be very happy to hear from you so I can offer him some reassurance or camaraderie! 

X

  • Hello emmyhope

    I am sorry to hear that Dad has been experiencing chest pain during his chemotherapy.

    This is something that needs to be checked out. Dad should have a 24 hour cancer help line for his hospital and I would suggest calling it and getting some advice. 

    Alternatively if he is actively having pains in his chest then you could also call NHS111 for advice/999- but my feeling would be to call the cancer helpline as they can if needed either offer reassurance or get him in to be checked - and they have details of his chemo. 

    I used my 24 hour number during my chemo a couple of times and they were always helpful and never minded me calling.

    Jane

           

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm